Alert archive / Utah / Wind Advisories in 2008

Wind Advisory 17, NWS Salt Lake City, UT

May 13, 2008

NWS Salt Lake City, UT issued this wind advisory at May 13, 2008, 11:16 AM MDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
May 13, 2008, 11:16 AM MDT (17:16 UTC)
Expired
May 13, 2008, 9:00 PM MDT
In force
10 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KSLC 131717
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1116 AM MDT TUE MAY 13 2008

...STRONG NORTHERLY WINDS ACROSS SOUTHWEST UTAH...

.STRONG NORTHERLY WINDS HAVE DEVELOPED BEHIND THE COLD FRONT THAT
SWEPT THROUGH SOUTHERN UTAH YESTERDAY AFTERNOON AND EVENING. THE
STRONGEST WINDS WILL OCCUR IN THE NORTH TO SOUTH CANYONS OF
WASHINGTON COUNTY THROUGH EARLY THIS EVENING.

UTZ019-132215-
/O.NEW.KSLC.WI.Y.0017.080513T1716Z-080514T0300Z/
UTAHS DIXIE AND ZION NATIONAL PARK-
1116 AM MDT TUE MAY 13 2008

...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

THIS WIND ADVISORY IS FOR THE DIXIE REGION OF EXTREME SOUTHWEST UTAH.

STRONG NORTHERLY WINDS HAVE DEVELOPED ACROSS SOUTHWEST UTAH LATE
THIS MORNING. THE STRONGEST WINDS WILL OCCUR IN AND NEAR THE
NORTH TO SOUTH CANYONS IN WASHINGTON COUNTY. SUSTAINED WINDS OF 25
TO 35 MPH WITH GUSTS NEAR 55 MPH ARE EXPECTED IN THE MORE WIND
PRONE AREAS. THE STRONG WINDS WILL GRADUALLY DIMINISH THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
3 follow-up statements
000 
WWUS75 KSLC 131725 CCA
NPWSLC

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1124 AM MDT TUE MAY 13 2008

...STRONG NORTHERLY WINDS ACROSS SOUTHWEST UTAH...

.STRONG NORTHERLY WINDS HAVE DEVELOPED BEHIND THE COLD FRONT THAT
SWEPT THROUGH SOUTHERN UTAH YESTERDAY AFTERNOON AND EVENING. THE
STRONGEST WINDS WILL OCCUR IN THE NORTH TO SOUTH CANYONS OF
WASHINGTON COUNTY THROUGH EARLY THIS EVENING.

UTZ019-132230-
/O.COR.KSLC.WI.Y.0017.080513T1724Z-080514T0300Z/
UTAHS DIXIE AND ZION NATIONAL PARK-
1124 AM MDT TUE MAY 13 2008

...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

THIS WIND ADVISORY IS FOR THE DIXIE REGION OF EXTREME SOUTHWEST UTAH.

STRONG NORTHERLY WINDS HAVE DEVELOPED ACROSS SOUTHWEST UTAH LATE
THIS MORNING. THE STRONGEST WINDS WILL OCCUR IN AND NEAR THE
NORTH TO SOUTH CANYONS OF WASHINGTON COUNTY. SUSTAINED WINDS OF 25
TO 35 MPH WITH GUSTS NEAR 55 MPH ARE EXPECTED IN THE MORE WIND
PRONE AREAS. THE STRONG WINDS WILL GRADUALLY DIMINISH THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS75 KSLC 132212
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
412 PM MDT TUE MAY 13 2008

...GUSTY NORTHERLY WINDS ACROSS SOUTHWEST UTAH...

.THE STRONGEST WINDS WILL OCCUR IN THE NORTH TO SOUTH CANYONS OF
WASHINGTON COUNTY THROUGH EARLY THIS EVENING.

UTZ019-140300-
/O.CON.KSLC.WI.Y.0017.000000T0000Z-080514T0300Z/
UTAHS DIXIE AND ZION NATIONAL PARK-
412 PM MDT TUE MAY 13 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

THIS WIND ADVISORY IS FOR THE DIXIE REGION OF EXTREME SOUTHWEST
UTAH.

GUSTY NORTHERLY WINDS CONTINUE ACROSS SOUTHWEST UTAH AND WILL
GRADUALLY DECREASE THIS EVENING. THE STRONGEST WINDS WILL OCCUR IN
AND NEAR THE NORTH TO SOUTH CANYONS OF WASHINGTON COUNTY.
SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE
EXPECTED FOR THE WINDIEST SPOTS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

AOT

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS75 KSLC 140259
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
859 PM MDT TUE MAY 13 2008

UTZ019-140400-
/O.EXP.KSLC.WI.Y.0017.000000T0000Z-080514T0300Z/
UTAHS DIXIE AND ZION NATIONAL PARK-
859 PM MDT TUE MAY 13 2008

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. 

NORTH WINDS HAVE DECREASED THIS EVENING BUT IT WILL CONTINUE TO
REMAIN LOCALLY WINDY IN THE GAPS OVERNIGHT. NORTH WINDS OF 20 TO
30 MPH WILL PERSIST.

$$

AOT

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at May 13, 9:30 AM MDT, 1 hour 46 minutes earlier.

Area forecast discussion, May 13, 9:30 AM MDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
930 AM MDT TUE MAY 13 2008

.SYNOPSIS...STORM SYSTEM LINGERING OVER SOUTHEAST UTAH WILL MOVE
AWAY FROM THE REGION TODAY. A COOL NORTHERLY FLOW WILL PERSIST OVER
AREA THROUGH THURSDAY...BEFORE A WARM UPPER RIDGE BUILDS ACROSS
THE REGION FOR THE UPCOMING WEEKEND.

&&

.DISCUSSION...UPPER TROUGH AXIS NOW OVER EASTERN UTAH WITH
ASSOCIATED LOW CENTER WELL INTO ARIZONA WILL CONTINUE TO MOVE EAST
OF THE FORECAST AREA TODAY. BAND OF PRECIPITATION WITHIN MID-LEVEL
DEFORMATION ZONE WILL CONTINUE ACROSS FAR SOUTHEASTERN UTAH THIS
MORNING BEFORE EXITING THE AREA THIS AFTERNOON. OTHERWISE AIRMASS
SHOULD SLOWLY BEGIN TO MODIFY TODAY AND WARM SIGNIFICANTLY OVER THE
NEXT SEVERAL DAYS.

FAST MOVING SHORTWAVE TROUGH CURRENTLY APPROACHING THE BRITISH
COLUMBIA COAST EXPECTED TO DIG THROUGH THE NORTHERN ROCKIES TOMORROW
MORNING. ASSOCIATED PLUME OF MOISTURE FORECAST TO SPREAD ACROSS THE
AREA AND WITH PLENTY OF MOISTURE AND JET SUPPORT...MAY UP POPS A BIT
FOR TOMORROW OVER THE NORTH IN THE AFTERNOON PACKAGE. WILL WAIT TO
SEE NEW GUIDANCE. NO UPDATES AT THIS TIME.

&&

.AVIATION...WINDS AT THE SLC TERMINAL ARE EXPECTED TO STAY
NORTHWESTERLY THROUGHOUT THE DAYTIME HOURS TODAY. OTHERWISE...NO
SIGNIFICANT AVIATION ISSUES ARE EXPECTED FOR TODAY.

&&

.FIRE WEATHER...GUSTY NORTH WINDS ARE LIKELY ACROSS MOST OF UTAH
TODAY. HOWEVER...COOLER TEMPERATURES THAN YESTERDAY SHOULD KEEP
RELATIVE HUMIDITIES ABOVE 15 PERCENT IN MOST OF THE AREAS OF
SOUTHERN UTAH WHERE FUELS ARE CRITICALLY DRY. SOME DRIER LOCATIONS
IN EXTREME SOUTHWEST UTAH MAY BRIEFLY HIT CRITICAL VALUES OF WIND
AND RH...BUT THESE CONDITIONS ARE NOT EXPECTED TO BE WIDESPREAD FOR
AN EXTENDED PERIOD OF TIME THIS AFTERNOON.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.

&&

PUBLIC..................YOUNG
AVIATION/FIRE WEATHER...SCHOENING

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, May 13, 5:09 AM MDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
509 AM MDT TUE MAY 13 2008

UTZ001>016-019>021-517-518-WYZ021-141100-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
509 AM MDT TUE MAY 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SHOWERS WILL REMAIN POSSIBLE ACROSS SOUTHEASTERN UTAH THIS
MORNING...BEFORE THE PARENT STORM SYSTEM MOVES AWAY FROM THE
REGION THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG AREA OF HIGH PRESSURE WILL BUILD ACROSS THE OUTLOOK AREA
DURING THE LATTER PORTION OF THIS WEEK THROUGH THE UPCOMING
WEEKEND. AFTERNOON TEMPERATURES ARE EXPECTED TO REACH 15 TO 20
DEGREES ABOVE NORMAL OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 1:31 PM MDTRed Flag WarningSLC7 hr

Nearby

Wind Advisories in Utah, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.